+ Reply to Thread
Results 1 to 5 of 5

Thread: PPI's causing worse pressure?

  1. #1
    Join Date
    Sep 2004
    Posts
    92

    PPI's causing worse pressure?

    Hello,

    Just a quick one to ask if anyone else has found that PPI's increase the feeling of pressure around the sternum/chest. I was off PPI's for 2 weeks, I experienced less pressure but developed pains in my shoulder blade, under my ribs. I went on to nexium - my third flipping PPI - and the pains have gone but the pressure is back with a vengeance...

    After 4 months of this crap I am just about ready to tear my hair out. I see my gastro ento tommorow who I know will look at me like I'm nuts if I say the PPI's make the pressure worse, am I imagining this. Also, having had pressure problems with lanzoprazole and nexium, (omeprazole stopped working and gave me oral thrush) what are the chances I won't get the same old rubbish with another one? Has anyone tried 3 PPI's and had luck with a fourth?

    Any thoughts greatly appreciated,

    best,

    Hannah

  2. #2
    Join Date
    Oct 2004
    Location
    Carol Stream IL USA
    Posts
    48
    Hannah if its any consolation, I can't take Nexium or Prevacid. I had worse symptoms than before taking them. I gave it six weeks and suffered with worse acid problems and nighttime reflux and yes chest pressure. My Gastro has me on 300mg of Zantac twice daily. AFter two weeks now I find that just one in the evening and a 150mg are all I need in the morning to get thru the day. I was losing 3-4 lbs a week and couldn't eat on the PPI's and now I am eating again. It is much better for me this way. Hope I helped a little. Sue

  3. #3
    Join Date
    Sep 2004
    Posts
    92
    HI Susan,

    Thanks for your reply - after 3 PPI's I think I am done with them too. Think I will be taking 300mg ranitidine (zantac) morning and evening. It's so hard to say whether it's the drugs or the condition making me worse, but I did 2 weeks on no drugs at all prior to taking this PPI. I was by no mean cured - but this pressure feeling and also a bunch of anxiety do seem to come on with the PPI's.

    Thank you again,

    best,

    Hannah

  4. #4
    Join Date
    Jun 2004
    Location
    Kansas City
    Posts
    117
    I've been off PPIs for about 2 weeks now. I feel better but I also was on PPIs for months which may have made me feel better. I think what needs to be realized, and is likely difficult to acheive without spending more $$$, is when to stop taking PPIs. Even if it's for a break to see how your body responds. It's hard to find the line where stress and GERD meet. They can play off one another in my opinion (less severe cases like mine). I hope you feel better soon while finding your balance on the meds.

  5. #5
    Join Date
    Oct 2004
    Posts
    133
    Hi this happened to me too, I took nexium, prevacid, prilosec , and protonix all gave me that pressure but found out 3 mo ago I have a hiatal hernia so like everything I took no matter what it was gave me bad chest pressure, nausea you name it, at 1st my gastro looked at me like I lost my cookies! but then as I started telling him the symptoms and side effects he said wow you are one of my rare patients that have these adverse reactions, but he was very supportive, I am facing surgery hopefully soon and was put on zantac/mylanta for nowI must say the zantac is till pretty tough to take but really better then ppis I hated those things and gave me worse anxiety I had to go on ativan just to level out hate that too but it does help, I was even having throat spasms on ppis was horrid. I hope you get some relief with zantac or some other h2 hang in there .

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts